Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 185, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2006, 7:18 PM CDT for Hitchcock County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 7:18 PM CDT (00:18 UTC)
- Expired
- Aug 7, 2006, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:38 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 7, 2:38 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MDT MON AUG 7 2006 .DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW ABUNDANT MOISTURE OVER THE FORECAST AREA THIS AFTERNOON. UNLIKE LAST NIGHT... UPWARD VERTICAL MOTION FROM A SHORT WAVE WILL BE LACKING. VERTICAL MOTION TONIGHT WILL BE SUPPLIED BY WARM AIR ADVECTION AS WARM FRONT RETREATS NORTH...ESPECIALLY FROM 00Z-06Z. MODELS ARE HAVING A DIFFICULT TIME TRACKING THE FRONT...AND HANG IT SOUTH OF THE FORECAST AREA. WINDS HAVE SLOWLY BUT SURELY SWITCHED TO THE SOUTH EVEN AS FAR NORTH AS GOODLAND. A NICE CONVERGENCE AXIS IS APPARENT ON THE SURFACE FROM KAKO TO KCBK TO KGBD. EXPECT THIS AXIS TO SHIFT A LITTLE FURTHER NORTHEAST THIS AFTERNOON. CONVECTION SHOULD DEVELOP THIS AFTERNOON ALONG THE AXIS AND CONTINUE THROUGH THE EVENING. LATEST RADAR IMAGERY ALREADY SHOWS DEVELOPMENT IN THE DODGE CITY AREA...AND EXPECT THESE STORMS TO ADVECT NORTHEAST. A FEW STORMS MAY BECOME SEVERE DUE INSTABILITY AND DECENT DIRECTIONAL SHEAR...BUT THE BIGGER THREAT WILL BE HEAVY RAIN DUE TO HIGH PRECIPITABLE WATER VALUES...NOTE 181% OF NORMAL AT KLBF EARLIER THIS MORNING. WILL GO WITH ABOVE NORMAL POPS THIS EVENING...AND THEN MENTION STRATUS/FOG LATE TONIGHT DUE TO HIGH DEW POINTS AND WEAK UPSLOPE WINDS. THERE WILL BE ENOUGH LOW LEVEL MOISTURE AND WEAK UPSLOPE WINDS TO MENTION CONVECTION AGAIN TUESDAY AFTERNOON. THEN TEMPERATURES WILL WARM AND THE AIR MASS WILL DRY DURING THE REST OF THE WEEK AS 500 MB RIDGE STRENGTHENS. GFS BRINGS A WEAK SHORT WAVE THROUGH THE RIDGE THURSDAY NIGHT. THERE MAY BE SOME CONVECTION WITH THAT...BUT CONFIDENCE IS NOT HIGH TO MENTION IN THE FORECASTS NOW. A SLIGHTLY MORE VIGOROUS WAVE IS PROGGED TO ARRIVE SATURDAY AFTERNOON/EVENING... AND INTRODUCED SOME LOW POPS IN THAT PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MENTZER
Hazardous weather outlook, Aug 7, 1:50 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1250 PM MDT MON AUG 7 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 150 PM CDT MON AUG 7 2006 /1250 PM MDT MON AUG 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE TRI STATE AREA THIS AFTERNOON AS A WEAK WARM FRONT SLOWLY LIFTS ACROSS THE AREA. THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG ROUGHLY A SEIBERT COLORADO TO TRIBUNE LINE...BEFORE STORMS MOVE NORTH AND EAST ACROSS THE REST OF THE AREA. THUNDERSTORMS WILL BEGIN TO DEVELOP IN THIS AREA AROUND 1 PM MDT (2 PM CDT)...BEFORE SPREADING ACROSS THE REST OF THE AREA LATER IN THE AFTERNOON AND INTO THE EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT DUE TO LIMITED SURFACE HEATING NORTH OF THE FRONT SEVERE THUNDERSTORMS SHOULD BE LIMITED TO AREAS NEAR THE FRONTAL BOUNDARY WHICH WILL REMAIN ALONG AND SOUTH OF A WAUNETA COLORADO TO NORTON LINE. LARGE HAIL TO AROUND QUARTER SIZE...DAMAGING MICROBURST WINDS AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS SOUTH OF A LINE EXTENDING FROM FLAGLER AND CHEYENNE WELLS COLORADO TO GOVE KANSAS TUESDAY AFTERNOON. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM MDT (2 PM CDT). JRM
In the hours before
Local storm report, Aug 7, 6:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
537 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 N PARK 39.17N 100.36W
08/07/2006 M1.75 INCH SHERIDAN KS TRAINED SPOTTER
&&
BOYDSpecial weather statement, Aug 7, 6:43 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 543 PM MDT MON AUG 7 2006 NEZ079-080-080015- DUNDY-HITCHCOCK- 643 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAX...OR 8 MILES EAST OF BENKELMAN...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 36 AND 60. MENTZER
Special weather statement, Aug 7, 6:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT MON AUG 7 2006 KSZ014-080045- THOMAS- 645 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM COLBY TO MINGO TO ANGELUS...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 51 AND 75. MCGUIRE
Local storm report, Aug 7, 6:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 S HOXIE 39.25N 100.44W
08/07/2006 M1.25 INCH SHERIDAN KS TRAINED SPOTTER
&&
BOYDLocal storm report, Aug 7, 6:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TORNADO 1 W COLBY 39.39N 101.06W
08/07/2006 THOMAS KS AMATEUR RADIO
&&
BOYDLocal storm report, Aug 7, 7:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 NW HOXIE 39.37N 100.45W
08/07/2006 M1.75 INCH SHERIDAN KS TRAINED SPOTTER
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:19 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 43 min |
| Aug 7, 7:40 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 42 min |
| Aug 7, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 32 min |
| Aug 7, 8:12 PM CDT | Flash Flood Warning | GLD | Decatur, Norton | 2 hr |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 19 min |
| Aug 7, 8:17 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 25 min |
| Aug 7, 9:52 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.